Signs of Opiate Withdrawal Symptoms

Prescription drugs like Oxycodone and Hydrocodone are known as opiates or opioids.  They are highly addictive if not taken properly and are a popular alternative to illegal drugs.  Once you stop taking the drugs you may experience opiate withdrawal symptoms.  These symptoms are usually not life-threatening but can leave you feeling very uncomfortable and greatly effect the quality of your life for months if not properly handled.

Opiate withdrawal symptoms can begin in as little as twelve hours after stopping the medication.  Symptoms may start out mild and small but will become more intense over time as your body craves the drug.  Common early onset opiate withdrawal symptoms include insomnia, runny nose, increased yawning and sweating.  You may also begin to experience agitation, anxiety muscle aches and increased tearing. These opiate withdrawal symptoms will start out light and increase over time but will eventually go away. 

Once you have stopped taking the opiates for a longer period you may develop more severe opiate withdrawal symptoms.  Abdominal cramps, nausea and vomiting are the most common symptoms that are experienced after being off of opiates for a little while.  Other symptoms include diarrhea, dilated pupils and goose bumps.

Not all opiate or opioid withdrawal symptoms are visible to the naked eye.  This is why it is important to know all of the signs that can arise from opiate withdrawal.  You may experience just a few or you may experience all of them.  Each person will have different symptoms and will experience them at a different level. 

If you are having a difficult time dealing with the opiate withdrawal symptoms you should speak to a medical professional about ways to deal with the symptoms.  In many cases, a medication regimen will be prescribed to slow the symptoms down or even completely get rid of them.  In other cases therapy or even rehab will be needed. 

You must remember that eventually the symptoms will decreased and even go away completely. Getting through them will give you a sense of satisfaction and acheivement.  Please seek medical and family support when dealing with opiate withdrawal symptoms.  You must get through not only the physical effects but also the mental aspect of dealing with opiate or opioid withdrawals.